Aa
A
A
A
Close
ADD / ADHD Community
3.37k Members
Avatar universal

why am i not hungry!

Im a 16 yearold male that plays a ton of sports and works out a lot but I'm never hungry! Its really weird all my buddies eat a ton of food after our games and in general there always hungry! I'm 6 feet tall and weigh 160 pounds. I am starting to feel weak because I don't eat. Is it normal for me to feel like this? I'm currently on 105mg of concerta. Could the concerta be doing it to me? Please help
9 Responses
757137 tn?1347200053
Yes, Concerta can adversely affect appetite. It is an upper, after all. Ask your doctor if a lower dosage would be appropriate.
189897 tn?1441130118
COMMUNITY LEADER
   Dude, are you sure you are on 105mgs of Concerta.  That is a huge dose!  Or are you taking the med twice a day when it is only meant to be taken once a day?
   And yes, it does restrict the appetite.  You need to have a really big breakfast before the med kicks in.  Then for after school have protein bars or protein drinks that can be easily eaten (whether you are hungry or not).  
   but mainly, let me know about that dose.   The max is listed as 54mgs once a day.
Avatar universal
I agree with Sandman, that is a high dose.  I definitely think that is what is killing your appetite.  I always get really hungry when I don't take my meds.  

If you just started a new prescription, you will just get used to it and start eating normally after a few weeks.  I'd try lowering the dosage slightly and see what happens.  You could also take a few days off taking your meds and see if your appetite returns.  
Avatar universal
The dose says to take 2 36mg tablets in the morning followed by 1 24Mg tablet then take 1 10mg tablet after school if needed and I most of the time need it
189897 tn?1441130118
COMMUNITY LEADER
       Doesn't make sense at all.  Concerta is usually only once daily.  and it doesn't come in 10 or 24 mg doses.  Are you sure that it is concerta?  
      
Avatar universal
Concerta comes in 18,27,36, and 54 mg in the US.  
Avatar universal
I just read your profile and your other posts.  Your problems are related.  Here is what I think is going on.

Your other posts were: Masturbation Problem? and How much weight should I lose?

1st.  Taking stimulant drugs can make mens sex drive increase and want to masturbate.  Masturbating for hours at a time until your penis hurts can cause impotence later in life.  It's just like the damage that can be done if a man takes to much Viagra and has an erection that lasts longer than 4 hours.

2nd.  You are trying to loose weight and wondering why you aren't Hungary.  Lots of people would love to have that problem.  I think you are taking too much Concerta and using it to try to lose weight.  That's why you aren't hungry.  

The thing is, you aren't overweight.  If you do exercises to target your abs you can develop your abs.  Losing weight will just make you lose muscle and become emaciated.  This could be very harmful to your long term health.  Your posts make me wonder if you may be anorexic.

If you are really prescribed the dosage that you say you are (which i doubt), you have probably misrepresented your ADD symptoms to your doctor.  If not, he should lose his license.  

People who abuse stimulant medications make those of us who legitimately need them look bad.  It also makes it much harder and more costly for us to get them.  

I wish you well, and hope that you tell your doctor the things that you have stated in these posts.

757137 tn?1347200053
the downside of MedHelp is that we can only work with the information we are given, so our advice can be way off the mark. Clever of you to have some checking.
Avatar universal
Just make sure you are eating enough once the meds wear off which im sure u feel really hungry once it does.  As gor the dose i think its accurate considering your hight weight and metabolism. Just gotta get those calories in when u can. I agree with the protein bars though. Even if you're not hungry try to get one in when u know your going to be active
1 Comments
thank you for commenting.   But this is a really old post.  always check the date.
Have an Answer?
Top Children's Development Answerers
189897 tn?1441130118
San Pedro, CA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Fearing autism, many parents aren't vaccinating their kids. Can doctors reverse this dangerous trend?
Yummy eats that will keep your child healthy and happy
What to expect in your growing baby
Is the PS3 the new Prozac … or causing ADHD in your kid?
Autism expert Dr. Richard Graff weighs in on the vaccine-autism media scandal.
Could your home be a haven for toxins that can cause ADHD?